MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEM HEAD MEMPHIS OX; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. FEM HEAD MEMPHIS OX; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71343208
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Subluxation (4525)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr surgery performed on (b)(6) 2012 where an oxinium femoral head size 32, an r3 cup size 56 and a nanos stem size 6 were implanted.On (b)(6) 2022, patient experienced a subluxation on the right hip.When over lifting in the ambulance, there was a hip repositioning.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the requested x-ray images were not provided for review.Per the e-mail communication, no treatment was needed and the patient is "very well" following rest and physical therapy.Based on the limited information provided a thorough medical assessment could not be performed.Should additional information be provided, the clinical/medical investigation task will be reopened.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions, it may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, limited range of motion, patient anatomy, postoperative care or abnormal loading of limb.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
B4: description updated.D4: part number, lot number, udi and expiration date added.D10: concomitants added.H4: manufactured date added.
 
Event or Problem Description
It was reported that after a thr surgery performed on (b)(6) 2012 where an oxinium femoral head size 32, an r3 cup size 56 and a nanos stem size 6 were implanted.On (b)(6) 2022, patient experienced a subluxation on the right hip.No treatment was required, when over lifting in the ambulance, there was a hip repositioning.No further complications were reported.Current health status of the patient is very well.

Brand Name
FEM HEAD MEMPHIS OX
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15519431
Report Number1020279-2022-04238
Device Sequence Number2673965
Product Code JDG
UDI-Device Identifier03596010474230
UDI-Public03596010474230
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number71343208
Device Catalogue Number71343208
Device Lot Number10JM04344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/21/2022
11/25/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/21/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NANOS FEMORAL NECK PROSTHESIS NONCEM 6; PN: 71336500 / LOT NUMBER: 11HM08880; PN: 71337656 / LOT NUMBER: 10JM04344; PN: 75008160 / LOT NUMBER: NL3071; PN: UNKN01100901 / LOT NUMBER: 11AM15054; UNKN R3 SHELL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale